Hello. I am new to this forum and wanted to share my experience trying to withdraw from paxil and also celexa. I think I might have finally figured out a remedy. If anyone has a similar story, or thoughts to share on this, please respond.
I was given paxil 10 years ago after my house burned down. I began to experience post tramatic stress disorder about fire and would wake up during the night thinking I smelled smoke. It was almost a sleep walking type of experience. So the doc gave me paxil and I should have know it was not a good idea because it took at least 3 weeks of nervous behavior, with insomnia and horrid body aches before the paxil kicked in. But eventually the PTSD subsided after several months, but by then I was hooked on the paxil. I don't know if the paxil had anything to do with the PTSD subsiding it or not.
At any rate, when I tried to quit the paxil I found it was impossible. The withdrawal symptoms were so dibilitating that I could not function in my family life, personal life, job, walking, breathing, sleeping, eating or thinking. So I stayed on the paxil for several years (trying over and over and unsuccessfully, to withdraw gradually) until about 8 months ago when a new doc and I met with a pharmacist/specialist in SSRI's and they switched me to celexa, knowing I eventually wanted to withdraw from antidepressants all together.
About three months ago I decided to try again. One reason is because it wasn't like I was diagnosed with depression or anxiety in the first place, and the other reason is because I now live in Scotland, far from the States, and I don't want to have to deal with the addiction or worrying about filling prescriptions while traveling to other countries. Also, it seems that after 6 months the celexa began to make me anxious and panic stricken for several minutes about an hour after I took my dose.
So this is what I am doing:
I dropped the celexa down from 40 mg. a day, to 20 mg. every other day for 3 weeks. Then 10 mg. every other day for 3 weeks. Now I am on 10 mg. every 4 days, and have been doing that for about a month. I don't know how much longer I will do this before going to 5 days, or if I will cut down to 5mg. every 4 days, or maybe I will shave just a few crumbs from the 10 mg. dose.
I forgot to take my 10 mg. dose once and became extremely ill while on a bus trip to Manchester, England. All my faculities and emotions were totally out of control which included severe vomiting and tremors, and it took about 10 hours after I took my dose, to feel normal again.
Well guys, thanks for reading this long post. I would sure like to hear any similar stories or ideas. I just know I need to get off of this drug. Cheers!
i have just read your post.
and please can anyone give me some help and advice.
i have been on anti depressants and sleeping tabltes for 35 years now.
but i have been on a anti depressant called citalopram 30mg a day for 6 or 7 years now. i do suffer with agoraphobia panic attacks and anxiety. i am housebound.
but i really want to try and come of my anti depressants. as i feel that they are not doing my kidneys any good as i keep having problems with my kidneys. and now the doctor is saying to me that if it comes back again. then some how i have got to go to the hospital for tests. and being housebound and not being able to go out side my house there is just no way that i could go and have these tests done.
please help me.
Thank you so much for replying to my post. Actually, I am now taking 10 mg. every 4 days, which mean I take it twice a week. For instance, if I take a dose on Monday I do not take another one till Friday. Do you still think this is putting a strain on my body? It seems that on the 4th day I start getting achy until I take my morning dose. The thing is, even when I take as little as 10 mg. a day, I get shakey and ill for about 20 minutes after I take the dose. But that doesn't happen if I skip those 4 days. Sometimes I wish I could just go cold turkey and get through the 3 weeks of horrid symptoms and get it over with, but I'm too frightened to do that. Thanks again.
ONEO, Citalopram is the generic version of Celexa. As you read in my post, I am dealing with trying to withdraw from Citalopram (celexa) myself. I am wondering if, being housebound and agoraphobic, going off of your meds is a good idea. Sometimes I feel as if I don't want to leave my house, but this is a new thing to me and I am wondering if it is because I am in a new country and a little intimidated with all the changes. I never felt that way until I started taking the Citalopram though. What is good for some, is not as good for others. It takes a long time to wean off of the addiction of antidepressants. I didn't know that there might be a possible kidney reaction to some of them. I need to look that up. Anyway, if I were you I wouldn't do anything rash until you hear from other Citalopram users or do more research about the kidney thing. Take care.
What about tapering of prozac, is it okay to do the every other day thing since it stays in your body longer then the other AD's?
Although it has a long half life, I still would not recommend it. The best thing for your body is to taper every single day. Stay at the same dose for a week (or longer if you are suffering withdrawal effects), then go down a little bit, stay there for a week (or more), taper, etc.
I understand wanting to get off of something quickly, but tapering off a drug is not the time to rush your body through something.
I took paxil for 8 months and when I tried to go off it I had those awful zaps that feel like electricity going through your body. My doctor switched me to prozac when I got to 10 or 5 mgs of paxil and it stopped. I took that for 2 weeks and didn't have any more problems. Prozac has a very long half life. Talk to your doctor about changing meds.
I hope you feel better!
I seriously doubt the bottle you have been using for 4 years is still effective.. with depression I certainly wouldn't self medicate.......... that's like a diabetic guessing at insulin...... same difference....... their pancreas stopped producing and our brains stopped producing..... see a doc!
Hi SOE! I have been off Celexa for 12 days now. When I tried to taper off a little everyday, as suggested, instead of the 10 mg. every 4 days, I kept getting incrediblely ill and my body wouldn't tolerate it so I just quit! I have had one bad day of feeling achey and dizzy a a bit brain zappy, but that's all. The rest of the days I have felt a little swooshy headed, but that passes. What do you think? Do you think the bad side effects are yet to appear like when I tried to wean off Paxil? Thanks in advance for your opinion.